search

Patients Taking Antidepressants Become Emotionally Numb, Researchers Investigate Why

Commonly-prescribed antidepressants can cause patients to become emotionally numb by affecting a key cognitive function that allows people to learn from their actions, a new study suggests.
A class of antidepressants, known as selective serotonin reuptake inhibitors (SSRIs), is widely used to treat patients with major depressive disorder (MDD) and obsessive-compulsive disorder (OCD). These drugs block serotonin from being absorbed back into the blood, leaving a higher level of the “feel-good chemical” in the brain.
While SSRIs are effective in helping to alleviate severe MDD or OCD symptoms, many of those who take the drugs report “blunting,” meaning they are unable to experience positive or negative emotions such as happiness or sadness and no longer find things as enjoyable as they used to….

Related Post

This website uses cookies.